MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22629
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Hemostasis (1895)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe electrosurgical unit.Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.The handle of the device was manipulated and the snare head would open and close with no resistance felt.During a visual inspection of the device, there was no damage noted on the device.The device catheter was full of a dark brown fluid.The continuity from the electrical pin to the snare head was tested with a continuity tester and passed.An additional functional test was performed by attaching the active cord to the electrical pin.The active cord connected to the device easily and remained securely connected.The device was connected to a valley lab generator and power was applied.The snare cut simulated tissue as expected.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the product said to be involved functioned as intended.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use contain the following information to assist with proper setup and use of the device: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.Notify cook for return authorization." "fully retract and extend snare to confirm smooth operation of device." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an colonoscopy procedure, the physician used a cook acusnare polypectomy snare.The snare did not release [snare will not cut through entire polyp].A section of the device did not remain inside the patient¿s body.The patient required clipping of the remnant.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9741568
Report Number1037905-2020-00097
Device Sequence Number1802278
Product Code KNS
UDI-Device Identifier00827002226296
UDI-Public(01)00827002226296(17)220528(10)W4219842
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2022
Device Model NumberG22629
Device Catalogue NumberAS-1-S
Device Lot NumberW4219842
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;